Thunderstorm Wind, Beaver
- When
- June 20, 2:34 PM MST
- Where
- Beaver County, 12.05 mi SSW of Newhouse
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 38.310, -113.380
Brimstone Reservoir RAWS recorded a wind gust of 63 mph.
Severe hail and winds were reported across Utah.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Severe hail and winds were reported across Utah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 20, 2:25 PM MST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 325 PM MDT SAT JUN 20 2009 .SYNOPSIS...THE UPPER LEVEL TROUGH OVER THE WESTERN GREAT BASIN WILL MOVE EAST OVER UTAH TODAY. COOL AND WET WEATHER WILL RESULT FROM THE TROUGH PASSAGE ACROSS NORTHERN UTAH...WITH CONTINUED MILD BUT UNSETTLED WEATHER ACROSS CENTRAL AND SOUTHERN UTAH. THE TROUGH WILL EXIT THE AREA LATER TONIGHT...FOLLOWED BY BUILDING HIGH PRESSURE ALOFT NEXT WEEK. && .DISCUSSION...REGIONAL WATER VAPOR DEPICTS A POTENT TROUGH MOVING THROUGH THE GREAT BASIN...WITH LONG IR LOOP INDICATING SIGNIFICANT VERTICAL MOTION AHEAD OF THE PRIMARY VORT LOBE OVER SOUTHCENTRAL NEVADA. A LINE OF THUNDERSTORMS HAS DEVELOPED AHEAD OF THIS FEATURE OVER WEST CENTRAL UTAH AND FAR EASTERN NEVADA...BUT EFFECTIVE SHEAR VALUES OF 20 KNOTS PER LATEST SPC ANALYSIS HAS INHIBITED STRENGTH THUS FAR. A SURFACE FRONT RACED ACROSS THE NORTHERN FORECAST AREA EARLIER THIS AM AND IS CURRENTLY DRAPED ON A LINE FROM PROVO TO JUST SOUTH OF DELTA. BEHIND THE FRONT WIDESPREAD RAIN SHOWERS...LOCALLY HEAVY ACROSS THE WESTERN DESERTS...HAVE IMPACTED NORTHERN UTAH...BUT SIGNIFICANT CLOUD COVER HAS BEEN THE LIMITING FACTOR IN MORE ORGANIZED STORM DEVELOPMENT. 20Z SPC EFFECTIVE SHEAR ANALYSIS INDICATES SIGNIFICANTLY HIGHER VALUES NORTH OF THE CURRENT THUNDERSTORM ACTIVITY...WITH A SWATH OF 30 TO 50 KNOTS EXTENDING ON A LINE FROM GREAT BASIN NATIONAL PARK NORTHEAST TO OGDEN. SKIES ARE RAPIDLY CLEARING FROM DUGWAY SOUTH THROUGH THIS ZONE...AND ANTICIPATE RAPID WARMING AND STEEPENING LAPSE RATES TO OCCUR OVER THE NEXT SEVERAL HOURS. SHORT RANGE MODELS CONTINUE TO LIFT THE VORT LOBE NORTHEAST THIS AFTERNOON...AND EXPECT AT LEAST ISOLATED SEVERE STORM DEVELOPMENT TO OCCUR ACROSS THE NORTHWESTERN THIRD OF THE STATE...INCLUDING THE WASATCH FRONT. PRIMARY THREATS ARE STILL ANTICIPATED TO BE MARGINAL SEVERE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. THE SOUTHERN ZONES WILL REMAIN IN A LESS DYNAMICALLY FAVORED ZONE...AND EXPECT PRIMARILY SCATTERED SHOWERS AND STORMS TO FOCUS ALONG THE COLD FRONT AND OVER HIGHER TERRAIN INTO THIS EVENING AND POSSIBLY THROUGH THE NIGHT OVER FAVORED CENTRAL MOUNTAIN AREAS. THE TROUGH WILL LIFT RAPIDLY NORTHEAST THIS EVENING WITH TRAILING SUBSIDENCE EXPECTED TO SQUELCH MOST IF NOT ALL OF THE SHOWER/STORM THREAT BY MIDNIGHT OVER THE NORTH. FOCUS THEN WILL SHIFT TO THE NEXT COLD CORE LOW NOW MAKING LANDFALL ALONG THE COAST OF NORTHERN CALIFORNIA. GUIDANCE CONTINUES TO LIFT THE COLD POOL NORTHEAST THROUGH IDAHO DURING THE DAY TOMORROW...BUT A SHALLOW SURGE OF COLD AIR IS EXPECTED TO ONCE AGAIN SWEEP THROUGH THE NORTHERN PORTIONS OF THE FORECAST AREA. WITH AID OF A 90 KNOT JET CORE ALOFT ACROSS THE NORTH...SCATTERED STORM DEVELOPMENT SHOULD ONCE AGAIN OCCUR LATE MORNING THROUGH THE AFTERNOON ALONG THE UTAH/IDAHO LINE. THIS SHOULD BE THE LAST THREAT OF SIGNIFICANT WEATHER THROUGH TUESDAY AT LEAST AS HIGH PRESSURE BUILDS...BUT GFS/EC CONTINUE TO YIELD TRAJECTORIES FAVORABLE FOR A MONSOONAL SURGE ACROSS MAINLY SOUTHERN AND EASTERN UTAH BY MIDWEEK OF NEXT WEEK. && .AVIATION...SHOWERS WILL CONTINUE TO IMPACT THE SLC TERMINAL THROUGH THE AFTERNOON HOURS...WITH PERIODS OF CEILINGS BELOW 7000FT AGL EXPECTED TO PERSIST THROUGH AT LEAST 01Z TO 03Z. THERE IS A 60 PERCENT CHANCE OF THUNDERSTORMS IMPACTING THE TERMINAL BETWEEN 22Z AND 01Z...WITH GUSTY WINDS AND BRIEF HEAVY RAIN BEING THE MOST LIKELY IMPACTS...AND HAIL ALSO POSSIBLE. THE HEAVIER RAIN SHOWERS WILL LIKELY BRING BRIEF MVFR CONDITIONS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...MERRILL AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 655 AM MDT SAT JUN 20 2009 UTZ001>012-014-015-517-WYZ021-211300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-CENTRAL MOUNTAINS-SOUTHWEST WYOMING- 655 AM MDT SAT JUN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE UPPER LEVEL TROUGH ACROSS NEVADA THIS MORNING WILL MOVE INTO AND THEN THROUGH NORTHERN AND CENTRAL UTAH LATE THIS AFTERNOON AND EVENING. STRONG THUNDERSTORMS ARE LIKELY ACROSS NORTHERN UTAH BEGINNING LATE THIS AFTERNOON. HAIL AND BRIEF HEAVY RAINFALL ARE EXPECTED WITH THE STRONG STORMS. SHOWERS AND THUNDERSTORMS WILL TAPER OFF AFTER MID-EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL REMAIN ON THE COOL SIDE ACROSS NORTHERN UTAH SUNDAY IN THE WAKE OF THE SATURDAY TROUGH. CENTRAL UTAH WILL SEE TEMPERATURES BOUNCE BACK TO NEAR NORMAL READING FOR THE LATE JUNE. A SECOND PACIFIC TROUGH WILL CLIP FAR NORTHERN UTAH LATE SUNDAY THROUGH MONDAY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED NEAR THE IDAHO. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE. SUMMER-LIKE TEMPERATURES WILL FINALLY ARRIVE EARLY IN THE COMING WEEK AS HIGH PRESSURE ALOFT BEGINS TO BUILD OVER THE INTERIOR WEST. AFTERNOON AND EVENING MOUNTAIN THUNDERSTORMS ARE POSSIBLE EARLY IN THE WEEK...WITH A BETTER CHANCE FOR STORMS TOWARDS MIDWEEK. TEMPERATURES WILL REMAIN ABOVE LATE JUNE NORMALS LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ013-016-019>021-518-211300- SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 655 AM MDT SAT JUN 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... SOUTHERN UTAH AND SOUTHWEST UTAH. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EARLY TODAY...WITH THE AREAL COVERAGE OF THESE SHOWERS AND STORMS DECREASING LATER IN THE AFTERNOON. LINGERING SHOWERS AND STORMS WILL END EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE ALOFT WILL BEGIN TO STRENGTHEN ACROSS THE SOUTHERN ROCKIES LATE THIS WEEKEND...THEN EXPAND INTO THE SOUTHERN HALF OF UTAH EARLY IN THE COMING WEEK. TEMPERATURES WILL WARM TO SEASONAL NORMS EARLY IN THE WEEK...THEN EXCEED THE NORMS BY MIDWEEK. AFTERNOON AND EVENING MOUNTAINS THUNDERSTORMS ARE EXPECTED BEGINNING MONDAY AND CONTINUING THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The Cedar City radar (KICX), 92 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Brimstone Reservoir RAWS recorded a wind gust of 63 mph.
One inch hail was reported in Sunnyside.
One inch hail was reported near West Haven.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2009Every state in 2009This day in weather historyWarnings in Utah, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184737, 184738, 184739.